Severe Ringing after Assault

Discussion in 'Introduce Yourself' started by Brian Taylor, Apr 1, 2013.

tinnitus forum
    1. Brian Taylor

      Brian Taylor Member

      Tinnitus Since:
      sep 2011
      Hi ,I have had severe tinnitus since sep 2011 from a basal skull fracture in a terrible assault where I as drugged and thrown down a stairway,after the injury s the first thing i noticed was a ringing in my right ear which after all these month has become more prominent in both ears, it has totally devastated my life,there seems to be no understanding from any source of healthcare,some nights no sleep at all and eventual sleep from exhaustion, I was prescribed a sleeping tablet at first called zolpidem that was like a miracle,it reduced the ringing dramatically,eventually they were stopped by my GP as I was taking to many,Iv tried every herbal type but with very little success,This once beautiful life has turned into a nightmare of trying to cope,I keep convincing myself there will be a conclusion where it will lessen or vanish as I cant imagine living with this for the rest of my natural life,I read people have had this for many years and wonder to what degree of severity and how they managed to cope..
       
      • Hug Hug x 1
    2. dan
      Chatty

      dan Member

      Tinnitus Since:
      06/2011
      Oh dear Lord! Who would do such a thing to somebody? Did they go to jail for it?
       
      • Agree Agree x 1
    3. mick

      mick Member Benefactor

      Location:
      USA
      Tinnitus Since:
      11/2012
      Brian,

      I'm sorry to hear of your trauma and subsequent difficulties with tinnitus. All I can say is that most everyone on this forum knows what you're going through tinnitus-wise. We probably don't know what it is like to be attacked, drugged, and have a skull fracture, but can imagine it was quite traumatic.

      The best advice I have to offer for tinnitus is to stay busy, and do your best to keep from getting stressed out by it. I would normally also emphasize giving it time, but I see that you have already had T for 18+ months (much longer than me). Based on what I've read it is not unusual for habituation to take 2 years or more. So keep the faith in that respect.

      I never thought I could live with the racket in my ears at the beginning, but I have and it continues to become easier to deal with most every day. The sound hasn't gotten any better. In fact it has probably gotten louder over the past month, but my ability to ignore it has improved with time. I have setbacks and spikes, but I remind myself that the sound will go back to baseline in a few hours or days. One thing I've worked on has been to just accept that it is there rather than continually fighting against it. I've mentioned a saying from Confucious (I think) on this forum before: "Pain is unavoidiable, but suffering is optional." I do what I can to accept the pain of T and do my best to not suffer from it. That attitude has helped me a lot, but its an attitude that is not easy to adopt or sustain since one's natural response to annoyances is to get away from them. All I can say is that it has gotten easier for me with time. I know my reaction to this approach at first when it was suggested to me was "You don't understand how loud this sound is?" I check on the intensity of the ringing more some days than others, but my habit has become "Yep, its still there and it is still loud and maybe even louder than yesterday". Then I try to get back to what I was doing. Again, that makes it sound easy, but believe me, it wasn't easy at first. Over time, continuing to do my best to ignore it has made it easier to ignore. My progress has not been linear, however. It's been up and down with an overall trend towards improvement.

      Accepting the sound does not mean I have given up on trying to eliminate or reduce it. I still try a variety of things to lesson the noise (mostly things that I read about on this forum) and have found some things helpful - in particular magnesium - but it appears that what works for one T sufferer does not always work for another. So trying a variety of treatments appears to be the norm until you find what works for you. Just recognize that if you chase everything you'll be spending a lot of money. My advice is to stay away from benzos and z drugs (like zolpidem) because they are addicting and for many people very difficult to withdraw from. I took Xanax early on and wish I had not. I'm off of it now and feel much better overall, but I must admit that Xanax did reduce the volume. The fact that I hated Xanax so much may have been part of my motivation for accepting the noise because I simply preferred it to Xanax. That drug really messed me up.

      Medication-wise I've read some good things on Lyrica (search for Pregabalin and posts by Louise on this site). It appears to reduce the annoyance of T and is not addictive like benzos. If natural supplements interest you you'll find a lot of info on that here (Calin provides great info in that area). Sound masking, and things like neuromodulation are other things you should probably check out (Neuromonics, Acoustic CR Neuromodulation). There is a wealth of ideas here. Enough to keep your mind busy and off of your T if nothing else. (It helps me in that respect anyway).

      Wish you the best. Stay plugged into this forum.

      mick
       
      • Like Like x 2
    4. Ricky81
      Worried

      Ricky81 Member Benefactor

      Tinnitus Since:
      July 14, 2014
      Cause of Tinnitus:
      Assault/Contusion/Ear Infection
      I can relate to this as I too was assaulted by 2 guys and 50 days later I got T.
      I also have PTSD now and my 1 and only life F** up. I'm taking anti depressant meds for now.

      Can you give us an update as to how you are doing?
      Is your T better or worse?
      Any treatment or meds that helped?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.